Q:

Is it normal to feel knee pain after getting an injection?

A:

Quick Answer

Patients typically do not feel pain immediately after receiving an injection into the knee, states WebMD. This is because the local anesthetic that the doctor uses numbs the joint.

Continue Reading

Full Answer

However, within a few hours of the injection, the knee joint usually becomes sore. This soreness often lasts one or two days, but is usually relieved by ice packs and rest, MedCentral Health System explains. If the doctor injected cortisone, the pain typically begins to subside within three to five days, and relief lasts for several months.

Another type of injection that doctors give people with osteoarthritis of the knee is hyaluronic acid. Temporary pain or swelling of the knee sometimes occurs after this procedure as well, Mayo Clinic explains.

Learn more about Pain & Symptoms

Related Questions

Explore